| Catalog Number |
7770823 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
12/16/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that patient with degenerative disc disease at l3/4 and l4/5 underwent transforaminal lumbar interbody fusion at l3-l5.Intra-op, during insertion of the implant, surgeon noticed that the peek portion of the implant broke.Implant removed and replaced with new implant.All pieces were removed from patient.No patient complications were reported.
Additional Manufacturer Narrative
Product analysis :visual review of the implant confirmed the ¿ears¿ of the top component are broken off and not returned for analysis.Microscopic examination of the -03 peek top component scalloped features identified material deformation, suggesting physical obstruction during attempted implantation which prevented full insertion into the vertebral disc space.Visual, optical and microscopic examination of the front-facing tab on the -03 peek top component did not identify witness marks or deformation.The above observations are consistent with partial opening of implant prior to insertion and/or insufficient disc space preparation/distraction, resulting in subsequent implant fracture due to brittle overload during attempted implantation.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.